Alert archive / Nebraska / Tornado Warnings in 2022

Tornado Warning 31, NWS Omaha, NE

June 11, 2022Johnson County, Nebraska

NWS Omaha, NE issued this tornado warning at Jun 11, 2022, 6:50 PM CDT for Johnson County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2022, 6:50 PM CDT (23:50 UTC)
Expired
Jun 11, 2022, 7:13 PM CDT
In force
23 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Johnson County, NE

The radar

The Omaha radar (KOAX), 104 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:37 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2022-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2022-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

671 
WFUS53 KOAX 112350
TOROAX
NEC097-120030-
/O.NEW.KOAX.TO.W.0031.220611T2350Z-220612T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
650 PM CDT Sat Jun 11 2022

The National Weather Service in Omaha has issued a

* Tornado Warning for...
  Eastern Johnson County in southeastern Nebraska...

* Until 730 PM CDT.
    
* At 650 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 4 miles west of Cook, or 10 miles north of Tecumseh,
  moving south at 30 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Tecumseh around 710 PM CDT.

Other locations in the path of this tornadic thunderstorm include Elk
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4052 9630 4052 9618 4028 9606 4026 9607
      4026 9630
TIME...MOT...LOC 2350Z 354DEG 24KT 4051 9625 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

CA
2 follow-up statements
145 
WWUS53 KOAX 120005
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
705 PM CDT Sat Jun 11 2022

NEC097-120030-
/O.CON.KOAX.TO.W.0031.000000T0000Z-220612T0030Z/
Johnson NE-
705 PM CDT Sat Jun 11 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN
JOHNSON COUNTY...
    
At 704 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tecumseh, moving southeast at 30 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
  Elk Creek and Tecumseh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4045 9624 4048 9616 4028 9606 4026 9607
      4026 9624
TIME...MOT...LOC 0004Z 332DEG 25KT 4041 9616 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

CA
204 
WWUS53 KOAX 120013
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
713 PM CDT Sat Jun 11 2022

NEC097-120022-
/O.CAN.KOAX.TO.W.0031.000000T0000Z-220612T0030Z/
Johnson NE-
713 PM CDT Sat Jun 11 2022

...THE TORNADO WARNING FOR EASTERN JOHNSON COUNTY IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Nebraska.

LAT...LON 4045 9624 4048 9616 4028 9606 4026 9607
      4026 9624
TIME...MOT...LOC 0010Z 354DEG 24KT 4035 9615 

$$

CA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 11, 6:23 PM CDT, 27 minutes earlier.

Area forecast discussion, Jun 11, 6:23 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
623 PM CDT Sat Jun 11 2022

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 255 PM CDT Sat Jun 11 2022

Low amplitude ridge building into the area today is bringing some
of the warmest temperatures of the season so far to eastern
Nebraska and western Iowa. June has been unremarkable for temps
so far. You'd have to go back 30 days to find the warmest day of
the season so far when most locations managed mid-90s on May 12th.
Sticky dewpoints are in the upper 60s and low 70s.

The short-term focus is on severe weather potential later this
afternoon and evening on the periphery of the upper ridge. With
this moist airmass warming quickly, we've got MLCAPE pushing 4000
J/kg across the heart of the area. Low level lapse rates will
push over 8C/km. Lowest 2000 feet of hodographs are eye-catching.
A weak boundary is sagging out of South Dakota and may serve as
the focus for initiation. Surface based discrete supercells are
expected to develop quickly after 21Z. Cells are expected to
produce a large hail threat with 2"+ hail a reasonable expectation
for the worst of them. A tornado or two seems quite possible.
Storms will be isolated and move south quickly. The threat may be
over for the Omaha metro by 6pm and out of the CWA by around 9pm.
They'll have a tendency to grow upscale and produce damaging wind
gusts as they push into Missouri.

Storms will also be producing heavy rain with PWAT values over
2", but with their quick progression and isolated nature, flooding
isn't expected.

Moist easterly flow and a shortwave riding across southern SoDak may
help develop low cigs early on Sunday morning, though they
shouldn't last long after sunrise. Isolated PoPs seem warranted in
northern zones.

Only a few high clouds will remain through the remainder of the
day and the powerful mid- June sun will drive temps to numbers at
or just above those noted this afternoon. Heat advisories have
been issued for areas on the other side of the Kansas state line.
Will hold off as this forecast doesn't quite push apparent
temperatures to 105 for most, though it'll be close in our
southern tier of counties. Night shift will have to consider
issuing for a couple of southern counties at least.

Convection should be limited through the afternoon and evening
with the cap in place, but isolated storms in western Nebraska in
the evening may coalesce into a line and produce a threat of
damaging wind gusts after midnight in northeast Nebraska. Plenty
of moving parts in that scenario, but most guidance basically
agrees.

Monday will be dry and hot. NAEFS ensembles show all 52 members
have low levels warmer than all values in the 1979-2009
climatology for mid-June... 00z and 12z both. It's an extreme
forecast for the time of year.

* Omaha's record of 101 is currently forecast to fall.
* Lincoln's record of 102 is, too.
* Norfolk may fall a degree shy.

This will be the warmest day of the season so far. It may be the
warmest day of the year. In the past 9 years, only once has Omaha
managed triple digits two or more times. (There were 11 instances
in 2012 when the drought monitor looked a lot like it currently
does.)

A cold front on Tuesday spoils the fun. Triple digits are possible
near Missouri with temps 10-15 degrees cooler in the northern
reaches of the CWA as the "cooler" air works in. A shortwave may
interact with the front and produce some rain and thunder Tuesday
night.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 620 PM CDT Sat Jun 11 2022

Scattered showers and thunderstorms continue to move out of the
TAF sites within these first couple hours of the TAF period.
Otherwise, VFR conditions are expected behind the showers with
another small chance at some overnight showers and thunderstorms
primarily at KOFK and KOMA between 08z and 12z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Nicolaisen
AVIATION...Kern
Hazardous weather outlook, Jun 11, 3:32 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
332 PM CDT Sat Jun 11 2022

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-121045-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
332 PM CDT Sat Jun 11 2022

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Sunday

Thunderstorms are possible late this afternoon and evening with
severe storms possible mainly south of the I-80 corridor. Large
hail will be the primary threat. A few storms will also be capable
of producing tornadoes and damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday night through Saturday

There is a chance for thunderstorms Sunday night and again Tuesday
night and Wednesday.

Sultry conditions are expected Sunday through Tuesday. It appears
Monday will be the hottest day with highs anywhere from 96 to 102
degrees and heat indicies approaching 109 degrees in some
locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening
over southeast Nebraska and southwest Iowa.

In the hours before

Local storm report, Jun 11, 5:24 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
524 PM CDT SAT JUN 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TORNADO          3 E BLUE SPRINGS        40.14N 96.61W
06/11/2022                   GAGE               NE   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED BRIEF TOUCH DOWN OF
            TORNADO EAST OF BLUE SPRINGS.

&&

PF
Local storm report, Jun 11, 5:25 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
525 PM CDT SAT JUN 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          2 SE WYMORE             40.11N 96.64W
06/11/2022                   GAGE               NE   LAW ENFORCEMENT

&&

PEARSON
Local storm report, Jun 11, 5:44 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
544 PM CDT SAT JUN 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             1 S ASHLAND             41.03N 96.37W
06/11/2022  E1.00 INCH       SAUNDERS           NE   PUBLIC

&&

TSN
Local storm report, Jun 11, 6:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
611 PM CDT SAT JUN 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             2 WNW MURDOCK           40.93N 96.33W
06/11/2022  E1.00 INCH       CASS               NE   PUBLIC

            QUARTER (1.00 IN.).

&&

TSN
Local storm report, Jun 11, 6:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
629 PM CDT SAT JUN 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     5 NNE BOYS TOWN         41.32N 96.08W
06/11/2022                   DOUGLAS            NE   PUBLIC

            TREES AND POWERLINES DOWN. TIME ESTIMATED
            FROM RADAR.

&&

TSN
Local storm report, Jun 11, 6:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
645 PM CDT SAT JUN 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     FUNNEL CLOUD     3 SW PAPILLION          41.13N 96.08W
06/11/2022                   SARPY              NE   PUBLIC

&&

TSN

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:36 PM CDTSevere Thunderstorm WarningOAXColfax, Dodge39 min
Jun 11, 3:52 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline, Seward38 min
Jun 11, 3:59 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster, Saline46 min
Jun 11, 4:03 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson, Saline42 min
Jun 11, 4:04 PM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders, Washington41 min
Jun 11, 4:13 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge, Washington62 min
Jun 11, 4:25 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXSaline, Seward50 min
Jun 11, 4:32 PM CDTTornado WarningOAXGage, Jefferson, Lancaster, Saline43 min
Jun 11, 4:38 PM CDTSevere Thunderstorm Warning Considerable damage threatOAXGage, Johnson, Nemaha, Pawnee, Richardson24 min
Jun 11, 4:38 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Saunders52 min
Jun 11, 4:42 PM CDTTornado WarningOAXGage, Pawnee48 min
Jun 11, 4:44 PM CDTTornado WarningOAXGage, Lancaster, Saline46 min
Jun 11, 5:06 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy, Saunders39 min
Jun 11, 5:08 PM CDTSevere Thunderstorm WarningOAXDouglas, Washington52 min
Jun 11, 5:09 PM CDTTornado WarningOAXGage, Pawnee51 min
Jun 11, 5:13 PM CDTTornado WarningOAXGage, Jefferson, Saline32 min
Jun 11, 5:25 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy65 min
Jun 11, 5:36 PM CDTFlash Flood WarningOAXGage4 hr
Jun 11, 5:36 PM CDTSevere Thunderstorm WarningOAXCass, Otoe54 min
Jun 11, 5:51 PM CDTSevere Thunderstorm WarningOAXGage24 min
Jun 11, 6:07 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy38 min
Jun 11, 6:12 PM CDTSevere Thunderstorm WarningOAXCass, Johnson, Nemaha, Otoe48 min
Jun 11, 6:39 PM CDTSevere Thunderstorm WarningOAXCass, Otoe51 min
Jun 11, 6:58 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee, Richardson32 min

Nearby

Tornado Warnings in Nebraska, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.